Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 706, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 23, 2011, 4:18 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2011, 4:18 PM CDT (21:18 UTC)
- Expired
- Aug 23, 2011, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 159 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 4:46 PM CDT | HAIL 1.75 | Imboden, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4250 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS54 KMEG 232118
SVRMEG
ARC075-121-232145-
/O.NEW.KMEG.SV.W.0706.110823T2118Z-110823T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 445 PM CDT
* AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF RAVENDEN...OR 17 MILES
NORTHWEST OF LAKE CHARLES STATE PARK...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK ROCK
AND POCAHONTAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3625 9133 3625 9126 3632 9127 3633 9128
3637 9128 3640 9097 3609 9091 3608 9136
3623 9136
TIME...MOT...LOC 2119Z 264DEG 21KT 3618 9140
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:34 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 23, 3:34 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT TUE AUG 23 2011
.DISCUSSION...
CURRENTLY...THE AXIS OF HIGHER DEWPOINTS AND STRONG INSTABILITY
HAS ALREADY STARTED TO SHIFT BACK TO THE NORTH AND NORTHEAST.
DEWPOINTS IN THE MID AND EVEN UPPER 70S IN SPOTS ACROSS THE DELTA
ALONG WITH TEMPS IN THE MID 90S ARE RESULTING IN HEAT INDEX
VALUES OF 105 DEGREES AND ABOVE. MEANWHILE SBCAPES RANGE FROM 3500
TO 5000 J/KG ACROSS THE DELTA AND ISOLATED THUNDERSTORMS HAVE
STARTED POPPING UP.
THIS EVENING THROUGH WEDNESDAY...DECIDED TO GO AHEAD AND ISSUE A
HEAT ADVISORY FOR THE ENTIRE DELTA THROUGH WEDNESDAY EVENING. MOST
OF THIS AREA IS ALREADY SEEING VALUES ABOVE 105 DEGREES THIS
AFTERNOON AND OVERNIGHT LOWS WILL BE QUITE WARM. THE COMBINATION
OF HEAT AND HUMIDITY WILL CONTINUE ON WEDNESDAY AS THE UPPER RIDGE
NOSES OVER THE AREA AND DEWPOINTS REMAIN HIGH IN ADVANCE OF AN
APPROACHING COLD FRONT. HIGHS WILL MOSTLY BE IN THE UPPER 90S AND
THIS WILL RESULT IN DANGEROUS HEAT INDEX VALUES ONCE AGAIN.
ISOLATED STORMS...A FEW STRONG...THIS EVENING WILL DISSIPATE WITH
THE LOSS OF HEATING AND SKIES SHOULD BE MOSTLY CLEAR THE REMAINDER
OF THE NIGHT. ISOLATED STORMS WILL RETURN WEDNESDAY AFTERNOON
ACROSS MAINLY NORTHERN SECTIONS...AHEAD OF THE FRONT.
WEDNESDAY NIGHT AND THURSDAY...A COLD FRONT WILL MOVE THROUGH THE
AREA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. AREAS SOUTH OF THE
FRONT...MAINLY MEMPHIS METRO SOUTHWARD...WILL WARM UP QUICKLY ON
THURSDAY WITH HIGHS ONCE AGAIN IN THE UPPER 90S. AREAS NORTH OF
THE FRONT ON THURSDAY WILL BE A LITTLE COOLER WITH LOWER 90S ALONG
THE MISSOURI AND KENTUCKY BORDERS. THE FRONT WILL MOVE SOUTH OF
THE AREA THURSDAY AFTERNOON WITH PRECIP CHANCES TAPERING OFF.
THURSDAY NIGHT THROUGH TUESDAY...HURRICANE IRENE IS FORECAST TO
IMPACT THE EAST COAST DURING THIS TIME FRAME WHICH WILL RESULT IN
AN EXTENDED PERIOD OF HIGH PRESSURE FOR THE MID SOUTH. EXPECT RAIN
FREE CONDITIONS...COMFORTABLE HUMIDITIES AND TEMPS NOT TOO FAR
FROM NORMAL. BY EARLY NEXT WEEK A FRONT MAY MOVE THROUGH THE AREA
BUT ATTM IT LOOKS FAIRLY WEAK SO WILL LEAVE POPS OUT OF THE
FORECAST FOR NOW.
SJM
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL FOR MOST OF THE FORECAST PERIOD. AN
ISOLATED THUNDERSTORM WILL BE POSSIBLE LATE THIS AFTERNOON OR
EARLY THIS EVENING MAINLY OVER WESTERN SECTIONS OF THE FORECAST
AREA BUT COVERAGE IS NOT ENOUGH TO MENTION IN TAFS. WINDS WILL BE
LIGHT AND MAINLY FROM THE SOUTH THIS AFTERNOON THROUGH EARLY
WEDNESDAY MORNING AND THEN BECOME SOUTHWEST AND INCREASE TO 5 TO
10 KNOTS BY LATE WEDNESDAY MORNING.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 98 80 97 / 20 10 30 20
MKL 69 97 74 95 / 10 10 30 20
JBR 74 97 75 93 / 20 20 40 20
TUP 72 99 74 99 / 10 10 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR COAHOMA-DESOTO-PANOLA-
QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR DYER-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 23, 3:45 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT TUE AUG 23 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 345 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY HAS BEEN POSTED FOR THE ENTIRE MISSISSIPPI RIVER DELTA. HEAT INDEX READINGS BETWEEN 105 AND 109 DEGREES ARE EXPECTED IN THIS AREA THROUGH THE EARLY EVENING HOURS. ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY ALONG AND WEST OF I-55. ANY OF THESE MAY BE STRONG AND PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HEAT ADVISORY HAS BEEN POSTED FOR THE ENTIRE MISSISSIPPI RIVER DELTA ON WEDNESDAY FOR HEAT INDICES OF 105 TO 109 DEGREES. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A COLD FRONT PUSHES SOUTH THROUGH THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:41 AM CDT | Heat Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 21 hr |
| Aug 23, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.